Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Sep 3, 2012, 4:13 PM CDT for Pecos County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 4:13 PM CDT (21:13 UTC)
- Expired
- Sep 3, 2012, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS84 KMAF 032113 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 PM CDT MON SEP 3 2012 TXZ075-032145- PECOS- 413 PM CDT MON SEP 3 2012 ...SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL PECOS COUNTY... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL PECOS COUNTY AT 412 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3113 10268 3105 10238 3084 10253 3090 10273 TIME...MOT...LOC 2112Z 201DEG 5KT 3096 10259 $$ HLUCHAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:44 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 3, 1:44 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT MON SEP 3 2012 .DISCUSSION... SUBTROPICAL RIDGE CENTERED OVER THE AREA STRETCHES FROM THE ATLANTIC TO THE PACIFIC. AS UPPER TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES AND STRENGTHENS OVER THE EASTERN PART OF THE COUNTRY... THE UPPER RIDGE WILL SHIFT WESTWARD. BY EARLY NEXT WEEK THIS TROUGH DIGS DOWN THE EASTERN SEABOARD AND BACK BUILDS INTO TEXAS WEAKENING THE RIDGE. WITH UPPER RIDGE OVER THE AREA TEMPERATURES WILL REMAIN UNSEASONABLY WARM TO HOT THROUGH MOST OF THE WEEK. HIGHS WILL PUSH 100 DEGREES ACROSS THE CENTER OF THE AREA TUESDAY AND WEDNESDAY WITH HIGHER READINGS ALONG THE PECOS AND RIO GRANDE VALLEYS. LITTLE CHANGE IN DAY TO DAY TEMPS FOR MOST OF THE WEEK WITH A VERY SLIGHT COOLING TREND LATER IN THE WEEK. A COLD FRONT FRIDAY NIGHT WILL BRING NOTICEABLY COOLER TEMPS FOR THE WEEKEND. MODELS SHOW UPPER SUPPORT BUILDING SOUTHWARD ACROSS THE CENTRAL PLAINS FRIDAY WHICH SHOULD PUSH THIS FRONT THROUGH QUICKLY. FOR AN EARLY SEASON FRONT FROPA LOOKS TO BE WINDY AS TIGHT PRESSURE GRADIENT ACCOMPANIES THE FRONT WELL TO THE NORTH. THE LATEST GFS HAS THE FRONT BLOWING INTO THE CWA AFTER 06Z SATURDAY MORNING... MAKING TO NEAR THE PECOS BY THE TIME THE SUN COMES UP... AND PUSHING THROUGH THE REST OF THE AREA DURING THE DAY. FOR THE WEEKEND MEX GUIDANCE NICE AND COOL... PROBABLY TOO COOL... WITH HIGHS IN THE LOWER 90S. WILL STAY TOWARD THE WARMER EXTENDED EUROPEAN NUMBERS FOR NOW. THERE IS A LOW CHANCE OF AFTERNOON/EVENING STORMS OVER THE MOUNTAINS EACH DAY THIS WEEK. THUNDERSTORMS DEVELOPED OVER THE DAVIS MOUNTAINS BY 18Z TODAY WITH A FEW ECHOS OVER THE MARFA PLATEAU AND LOWER TRANS PECOS. SOUTHERLY FLOW WILL KEEP GOOD LOW LEVEL MOISTURE OVER THE EAST WITH DEWPTS IN THE 60S. WEST OF A SURFACE TROUGH THE WIND WILL BE MORE WESTERLY WITH A DRYER AIRMASS. DAYTIME HEATING.... OROGRAPHIC LIFT... AND WEAK SHORT WAVES ROTATING AROUND THE HIGH SHOULD BE ENOUGH TO DEVELOP SOME STORMS OVER THE MOUNTAINS. LATEST MESO ETA CONTINUES TO DEVELOP PRECIP OVER THE HIGHER ELEVATIONS EACH DAY... BUT PREVIOUS MODEL RUNS HAVE BEEN OVERDOING CONVECTION. WILL CONTINUE THE ISOLATED/SLIGHT CHANCE FOR THE WEST WITH LITTLE CHANCE ELSEWHERE UNTIL THE FRONT COMES DOWN. MODELS DO DEVELOP SOME PRECIP BEHIND THE FRONT SATURDAY WHICH LOOKS TO THE BEST CHANCE OF RAIN FOR MOST OF THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 72 98 72 98 / 0 10 10 10 BIG SPRING TX 73 99 73 98 / 0 10 0 10 CARLSBAD NM 69 100 71 100 / 10 20 10 20 DRYDEN TX 75 101 77 99 / 10 10 0 10 FORT STOCKTON TX 74 100 74 99 / 10 10 10 10 GUADALUPE PASS TX 69 93 70 91 / 10 20 10 20 HOBBS NM 69 99 70 97 / 0 20 10 20 MARFA TX 63 92 62 91 / 10 20 10 20 MIDLAND INTL AIRPORT TX 73 100 73 99 / 0 10 0 10 ODESSA TX 72 98 72 99 / 0 10 0 10 WINK TX 75 103 74 102 / 0 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27/72
Hazardous weather outlook, Sep 3, 1:23 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT MON SEP 3 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 123 PM CDT MON SEP 3 2012 /1223 PM MDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER AND IMMEDIATELY ADJACENT TO THE MOUNTAINS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 3, 3:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 PM CDT MON SEP 3 2012
TXZ075-032100-
PECOS-
324 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 400 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 322 PM
CDT...MOVING NORTH AT 10 MPH. THIS STORM COULD AFFECT PORTIONS OF
U.S. HIGHWAY 285 FROM 15 TO 25 MILES SOUTHEAST OF FORT STOCKTON.
ADDITIONAL STRONG THUNDERSTORMS COULD AFFECT PORTIONS OF INTERSTATE
10...FROM 10 TO 20 MILES EAST OF FORT STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO GUSTY WINDS OVER 50 MPH...HEAVY RAINFALL AND DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3084 10278 3089 10262 3080 10251 3053 10266
3059 10283
TIME...MOT...LOC 2022Z 191DEG 7KT 3065 10270Special weather statement, Sep 3, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 PM CDT MON SEP 3 2012 TXZ075-032145- PECOS- 413 PM CDT MON SEP 3 2012 ...SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL PECOS COUNTY... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL PECOS COUNTY AT 412 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3113 10268 3105 10238 3084 10253 3090 10273 TIME...MOT...LOC 2112Z 201DEG 5KT 3096 10259 HLUCHAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:24 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Sep 3, 3:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
| Sep 3, 3:43 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Sep 3, 4:17 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Sep 3, 5:00 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.